Hail, Golden Valley
- When
- August 16, 11:00 PM MST
- Where
- Golden Valley County, 27 mi N of Ryegate
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.683, -109.250
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 16, 8:05 PM MST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
905 PM MDT WED AUG 16 2006
.SHORT TERM...VALID FOR THU AND FRI...
OVERALL PACKAGE IN GOOD SHAPE THIS EVENING. CONVECTION CONTINUES
ACROSS NORTHERN ZONES AS EXPECTED. A SMALL AREA OF CONVECTION
STILL MOVING THROUGH CARTER COUNTY THIS HOUR. THIS IS REMNANTS OF
STORMS THAT MOVED THROUGH THE WESTERN PORTION OF THE FORECAST
AREA THIS AFTERNOON. A COLD FRONT IS PROGRESSING THROUGH THE
CENTRAL CWA. THERE COULD STILL BE AN ISOLATED SHOWER OR
THUNDERSTORM WITH THIS FEATURE ACROSS SOUTHERN ZONES
TONIGHT...HOWEVER MODELS CONTINUE TO INDICATE BEST CHANCES OF
PRECIPITATION WILL REMAIN NORTH OF THE I-90...I-94 CORRIDOR AS
INSTABILITY AND BETTER JET DYNAMICS REMAIN OVER THIS AREA.
INCREASED POPS IN NORTHERN ZONES TO SCATTERED FOR THE REST OF
TONIGHT TO HANDLE THIS. SOME CLEARING OCCURRING OVER SOUTHERN
ZONES IN AREA OF ENHANCED SUBSIDENCE ALOFT....THUS TWEAKED SKY GRIDS
FOR THIS. WITH SOMEWHAT CLEARER CONDITIONS EXPECTED...AND THE
ARRIVAL OF COOLER AIR BEHIND THE FRONT...SHOULD SEE TEMPERATURES
A FEW DEGREES COOLER THAN GOING FORECAST...ESPECIALLY WEST WHERE
HIGHS WERE ONLY IN THE 70S..AND THE LIVINGSTON VICINITY IS ALREADY
AROUND 60 DEGREES. WINDS MAY BECOME GUSTY FOR A TIME OVERNIGHT AS
MIXING BEHIND THE FRONT AND TIGHTENING PRESSURE GRADIENT WORK
TOGETHER TO INDUCE NORTHERLY WINDS ACROSS THE FORECAST AREA.
CHAMBERS
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
CONTINUED THE DRY EXTENDED FORECAST. MODELS WERE IN GENERAL
AGREEMENT WITH PATTERN THROUGH TUE...THEN HAD DIFFICULTY RESOLVING
POSITION OF PACIFIC TROUGH ON WED. GENERALLY ZONAL FLOW WITH WEAK
SHORTWAVES WILL BE OVER THE REGION SAT AND SUN. AIRMASS PROGGED TO
BE DRY SO NO POPS NEEDED. UPPER RIDGING WILL BUILD INTO THE AREA
FOR MON AND TUE. HOWEVER...BOTH GFS AND ECMWF HAD A SHORTWAVE
OVER ALBERTA/SASKATCHEWAN ON TUE WHICH MAY AFFECT THE AREA AS IT
MOVES SE. WILL WAIT TO SEE HOW THIS SITUATION EVOLVES IN FUTURE
RUNS BEFORE MAKING ANY CHANGES. WILL ALSO NEED TO WATCH EVOLUTION
OF PACIFIC TROUGH FOR THE MIDDLE OF NEXT WEEK. FORECAST FEATURED A
WARMING TREND. ONLY TEMPERATURE ADJUSTMENTS WERE TO NUDGE MAXES UP
A LITTLE ON SAT AND TUE. ARTHUR
&&
.AVIATION...
ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THROUGH THE EVENING
HOURS. STORMS WILL DIMINISH OVERNIGHT. SHOWERS AND THUNDERSTORMS
WILL REDEVELOP OVER THE WESTERN AREAS BY MID DAY THURSDAY AND
SPREAD EASTWARD. THIS WILL BRING MVFR CONDITIONS DUE TO LOW
CEILINGS. THESE CONDITION WILL PREVAIL THROUGH THURSDAY EVENING.
RICHMOND
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 056/079 053/080 056/086 058/090 059/091 059/091 060/090
24/T 62/T 00/U 00/U 00/U 00/U 00/U
LVM 049/076 046/077 045/083 046/088 047/089 047/089 048/088
34/T 62/T 00/U 00/U 00/U 00/U 00/U
HDN 058/082 052/081 055/088 055/091 057/092 058/093 056/093
23/T 62/T 00/U 00/U 00/U 00/U 00/U
MLS 060/084 055/080 057/087 058/091 059/093 060/093 060/091
33/T 62/T 00/U 00/U 00/U 00/U 00/U
4BQ 060/085 056/082 055/086 056/087 058/090 060/091 058/088
23/T 42/T 20/U 00/U 00/U 00/U 00/U
BHK 060/083 053/078 053/086 055/087 057/091 058/090 058/090
33/T 63/T 00/U 00/B 00/U 00/U 00/U
SHR 055/086 053/081 052/085 051/090 053/092 053/094 053/090
23/T 42/T 00/U 00/U 00/U 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 310 PM MDT WED AUG 16 2006 MTZ032-033-036-037-172115- CUSTER-FALLON-POWDER RIVER-CARTER- 310 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THURSDAY AFTERNOON AND EVENING. A COLD FRONT WILL BE JUST SOUTH OF THE AREA. THE AIRMASS NORTH OF THE FRONT WILL BECOME INCREASINGLY UNSTABLE THURSDAY AFTERNOON RESULTING IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>031-034-035-038>042-056>058-063>068-WYZ098-099-172115- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 310 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 105 km away, was scanning. The volume nearest the first event began at 06:00 UTC.
2 hail. Local standard time, as filed.
Grain bin destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532454, 5532455.